MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; LIMB STENT GRAFT

ENDOLOGIX INC. AFX; LIMB STENT GRAFT
Model Number IS20-25/C55 SA
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Leak/Splash (1354)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 01/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in the event will not be returned for evaluation as it remains implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6) 2016, the patient was initially implanted with a bifurcated stent, a suprarenal extension and two (2) limb extensions.On (b)(6) 2018, endologix was made aware of a 3a endoleak with graft movement on the suprarenal extension and 1b endoleak on the left limb.The patient was admitted to the hospital with abdominal pain.The physician elected to implant two (2) additional extensions to address the 3a endoleak / graft movement and implant an ovation limb extension to address the 1b endoleak.The patient was reported as stable post-secondary procedure.On (b)(6) 2018, endologix was made aware that the patient had expired about a week post-secondary procedure.The physician did not provide an exact date or cause of death.There is no additional information at this time.This mdr (2031527-2018-00105) will cover the 1b endoleak of the left limb.A separate mdr (2031527-2018-00104) will cover the 3a endoleak with graft movement of the suprarenal extension as well as the reported death.
 
Additional Manufacturer Narrative
The manufacturing lot evaluation confirmed all devices met specifications prior to release.The device was not returned as the device remains implanted therefore no evaluation was completed.At the completion of the clinical assessment, clinical was able to find substantial evidence to support the following events of a type 1b endoleak and stent cage dilation of 20% of the limb.The most likely cause of the compromised stent graft integrity (dilation) of the limb extension could not be determined.The most likely cause of the distal loss of seal was a tortuous iliac artery and an incomplete seal noted on the implant angiogram.Endologix continues to investigate this event and similar events to ensure the highest quality and patient safety.

Brand Name
AFX
Common Device Name
LIMB STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key7286448
Report Number2031527-2018-00105
Device Sequence Number11040276
Product Code MIH
UDI-Device Identifier00818009011466
UDI-Public(01)00818009011466(17)170925
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2017
Device Model NumberIS20-25/C55 SA
Device Lot Number1253179-024
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/22/2018
Supplement Date Received by Manufacturer01/22/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT, LOT # 1519685030; LIMB EXTENSION, LOT # 1472912-006; SUPRARENAL EXTENSION, LOT # 1605738-004; BIFURCATED STENT, LOT # 1519685030; LIMB EXTENSION, LOT # 1472912-006; SUPRARENAL EXTENSION, LOT # 1605738-004
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR